MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: ptk- tube, gastrointestinal (and accessories).Investigation evaluation: the customer provided two pictures.The first picture is of the day the magnets were placed.The magnets can be seen pointing away from each other, the distance is not specified.The second picture is the day the magnets were removed from the patient.The magnets seem to be in the same position, facing away from each other.The pictures do not provide any scaling for distance to be concluded between the magnets.Our laboratory evaluation of the product said to be involved could not confirm any device defects which could cause the device to not form an anastomosis.The device was returned with the oral catheter cut at 21 cm.The oral magnet was still attached to the inner catheter.The rest of the device was intact.The magnets were attracting when placed in proximity to each other, this confirms correct polarity.A visual inspection showed both magnets had a reddish brown substance all over the surface.There was some yellow/white substance on the feed meds port, indicating it was used.A dimensional inspection was performed on the magnets.The magnets were measured for length and outer diameter and found to be within specification.Confirmation of the magnet size and material (via certification review) supports the magnets are the correct strength.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.The internal quality check (iqc) records for the magnets were also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The physician used a cook flourish pediatric esophageal atresia device on a pediatric patient with esophageal atresia.The following was reported: flourish device was successfully placed on (b)(6) 2021.During indwelling time the magnets did not progress or moved.On (b)(6) 2021 the surgeon decided to remove the magnets.A section of the device did not remain inside the patient¿s body.The patient will require the surgical approach to treat the esophageal atresia.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section d2: ptk- tube, gastrointestinal (and accessories.Investigations evaluation: the customer provided two pictures.The first picture is of the day the magnets were placed.The magnets can be seen pointing away from each other, the distance is not specified.The second picture is the day the magnets were removed from the patient.The magnets seem to be in the same position, facing away from each other.The pictures do not provide any scaling for distance to be concluded between the magnets.Our laboratory evaluation of the product said to be involved could not confirm any device defects which could cause the device to not form an anastomosis.The device was returned with the oral catheter cut at 21 cm.The oral magnet was still attached to the inner catheter.The rest of the device was intact.The magnets were attracting when placed in proximity to each other, this confirms correct polarity.A visual inspection showed both magnets had a reddish brown substance all over the surface.There was some yellow/white substance on the feed meds port, indicating it was used.A dimensional inspection was performed on the magnets.The magnets were measured for length and outer diameter and found to be within specification.Confirmation of the magnet size and material (via certification review) supports the magnets are the correct strength.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.The internal quality check (iqc) records for the magnets (were also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.An unused device from lot number w4436901 was returned.A visual inspection did not show any damage or defects to the device, none of the components were missing.The magnets were attracting when placed in proximity to each other, this confirms correct polarity.A dimensional inspection was performed on the magnets.The magnets were measured for length and outer diameter and found to be within specification.Confirmation of the magnet size and material (via certification review) supports the magnets are the correct strength.A product specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.The iqc records for the magnets were also reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12193193
Report Number1037905-2021-00326
Device Sequence Number17041701
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)220406(10)W4457428
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4457428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROSCOPE, UNKNOWN OR MODEL; GASTROSCOPE, UNKNOWN OR MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 DA
Patient Weight6